Alert archive / California / Beach Hazards Statements in 2026
Beach Hazards Statement 4, NWS Eureka, CA
NWS Eureka, CA issued this beach hazards statement at Jan 18, 2026, 11:52 AM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Jan 20, 2026, 4:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2026, 11:52 AM PST (19:52 UTC)
- In effect from
- Jan 20, 2026, 4:00 AM PST
- Expired
- Jan 20, 2026, 8:00 PM PST
- In force
- 16 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 7.9 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2681 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
970 WHUS46 KEKA 181952 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1152 AM PST Sun Jan 18 2026 CAZ101-103-104-190500- /O.NEW.KEKA.BH.S.0004.260120T1200Z-260121T0400Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 1152 AM PST Sun Jan 18 2026 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... * WHAT...Moderate threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast and Southwestern Humboldt Counties. * WHEN...From late Monday night through Tuesday evening. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$ CAZ109-190500- /O.NEW.KEKA.BH.S.0004.260120T1500Z-260121T0400Z/ Mendocino Coast- 1152 AM PST Sun Jan 18 2026 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Moderate threat of sneaker waves expected. * WHERE...Mendocino Coast County. * WHEN...From Tuesday morning through Tuesday evening. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
5 follow-up statements
373 WHUS46 KEKA 182301 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 301 PM PST Sun Jan 18 2026 CAZ101-103-104-190715- /O.CON.KEKA.BH.S.0004.260120T1200Z-260121T0400Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 301 PM PST Sun Jan 18 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast and Southwestern Humboldt Counties. * WHEN...From late Monday night through Tuesday evening. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$ CAZ109-190715- /O.CON.KEKA.BH.S.0004.260120T1500Z-260121T0400Z/ Mendocino Coast- 301 PM PST Sun Jan 18 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Mendocino Coast County. * WHEN...From Tuesday morning through Tuesday evening. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
739 WHUS46 KEKA 190914 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 114 AM PST Mon Jan 19 2026 CAZ101-103-104-191715- /O.CON.KEKA.BH.S.0004.260120T1200Z-260121T0400Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 114 AM PST Mon Jan 19 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast and Southwestern Humboldt Counties. * WHEN...From late tonight through Tuesday evening. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$ CAZ109-191715- /O.CON.KEKA.BH.S.0004.260120T1500Z-260121T0400Z/ Mendocino Coast- 114 AM PST Mon Jan 19 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Mendocino Coast County. * WHEN...From Tuesday morning through Tuesday evening. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
963 WHUS46 KEKA 191952 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1152 AM PST Mon Jan 19 2026 CAZ101-103-104-201300- /O.CON.KEKA.BH.S.0004.260120T1200Z-260121T0400Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 1152 AM PST Mon Jan 19 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast and Southwestern Humboldt Counties. * WHEN...From late tonight through Tuesday evening. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$ CAZ109-201300- /O.CON.KEKA.BH.S.0004.260120T1500Z-260121T0400Z/ Mendocino Coast- 1152 AM PST Mon Jan 19 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Mendocino Coast County. * WHEN...From Tuesday morning through Tuesday evening. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
521 WHUS46 KEKA 201102 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 302 AM PST Tue Jan 20 2026 CAZ101-103-104-201915- /O.CON.KEKA.BH.S.0004.260120T1200Z-260121T0400Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 302 AM PST Tue Jan 20 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast and Southwestern Humboldt Counties. * WHEN...Through Tuesday evening. * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$ CAZ109-201915- /O.CON.KEKA.BH.S.0004.260120T1500Z-260121T0400Z/ Mendocino Coast- 302 AM PST Tue Jan 20 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM PST THIS MORNING THROUGH THIS EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Mendocino Coast County. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
113 WHUS46 KEKA 202025 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1225 PM PST Tue Jan 20 2026 CAZ101-103-104-210400- /O.CON.KEKA.BH.S.0004.000000T0000Z-260121T0400Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 1225 PM PST Tue Jan 20 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast and Southwestern Humboldt Counties. * WHEN...Until 8 PM PST this evening. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$ CAZ109-210400- /O.CON.KEKA.BH.S.0004.000000T0000Z-260121T0400Z/ Mendocino Coast- 1225 PM PST Tue Jan 20 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Mendocino Coast County. * WHEN...Until 8 PM PST this evening. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 18, 12:50 AM PST, 11 hours 2 minutes earlier.
Area forecast discussion, Jan 18, 12:50 AM PST, 11 hours 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 1250 AM PST Sun Jan 18 2026 .SYNOPSIS...High pressure is forecast to remain over NW California into the new week resulting in dry weather and generally above normal daytime temperatures. Overnight and morning temperatures will remain chilly with night and shallow morning fog in the river valleys. && .DISCUSSION...An upper level ridge has situated itself over the West Coast leading to large scale subsidence and adiabatic warming. Anomalous interior warmth with temperatures above climatological norms will continue under the strong ridge. With clear skies and exceptional longwave cooling, it will continue to remain cold in the river valleys each night and morning, especially in northern Humboldt, Trinity and northern Mendo. The ridge aloft will continue to provide dry and stable weather conditions for NW California into the new week. The anomalous interior January warmth is contributing to a strong inverted trough. High clouds will stream over the area with coastal stratus settling along the coast this morning. Patchy dense fog can be expected this morning, especially around Humboldt Bay and interior river valleys. Winds will remain light this morning with some light offshore flow, which may help to lift stratus along the coast. The trend in wind bearing aloft may reinforce cloud cover despite surface winds trending easterly. The resilient ridge remains over the PACNW, and will continue its regime of subsidence, helping to scatter out cloud cover over the CWA by this afternoon. Chances for the ridge to weaken or breakdown do not increase until the middle of this coming week. Probabilities for meaningful rainfall over 0.1 inch do not increase until late this coming week and next weekend. After another prolonged stretch of dry weather, wet weather will likely return for the latter part of January for NW CA. && .AVIATION...The marine layer has moved in and is bringing LIFR conditions to the coastal areas. The HREF shows this pushing back to the coast sometime around mid to late morning and then quickly returning in the evening. The inland valleys are seeing fog return again tonight and this will clear out during the day on Sunday. Ukiah is not expected to see fog, but with the pattern shift and more stratus around this will need to be watched. MKK && .MARINE...Northerly winds remain around 5 to 15 kt south of Cape Mendocino and these may increase slightly this afternoon with areas of 20 kt winds south of Cape Mendocino. This will generally bring wind driven waves of 3 to 5 feet. Locally areas of 6 foot waves are possible just downwind of Cape Mendocino. North of Cape Mendocino northerly winds are expected to increase to around 10 kt tonight. These conditions are expected to persist through Monday evening and diminish Monday night. Monday night and Tuesday the GFS wave model is showing a long period west to northwest wave moving in and building to around 5 to 6 feet at 16 seconds. This is expected to combine with a 3 or 4 foot wave of 12 seconds. Lighter winds are expected Tuesday and Wednesday before strong to near gale force winds are expected to return late in the week. MKK && .EKA WATCHES/WARNINGS/ADVISORIES... CA... None. NORTHWEST CALIFORNIA COASTAL WATERS... None. && NOTE: The full forecast discussion is now regularly issued between 10 am/pm and 1 pm/am. Additional updates will be issued as needed. Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Nearby
Beach Hazards Statements in California, 2026Every beach hazards statement in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.